Alert archive / Alabama / River Flood Warnings in 2022

River Flood Warning 53, NWS Mobile, AL

August 24, 2022Baldwin County, Alabama

NWS Mobile, AL issued this river flood warning at Aug 24, 2022, 9:27 PM CDT for Baldwin County, Alabama. It took effect at Aug 25, 2022, 3:31 AM CDT. It was in force for 31 hr.

The area

The outline as issued.

The facts

Issued
Aug 24, 2022, 9:27 PM CDT (02:27 UTC)
In effect from
Aug 25, 2022, 3:31 AM CDT
Expired
Aug 26, 2022, 10:09 AM CDT
In force
31 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
Minor

County Baldwin County, AL

The radar

The Mobile radar (KMOB), 70 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Styx River near Elsanor (STXA1). The gauge peaked at 12.19 ft at Aug 25, 2022, 10:00 PM CDT.

actionminormoderate101508/2508/2608/27
Action stage
7 ft
Minor stage
12 ft
Moderate stage
14 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02377570, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

752 
WGUS44 KMOB 250227
FLWMOB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mobile AL
927 PM CDT Wed Aug 24 2022

...The National Weather Service in Mobile AL has issued a Flood 
Warning for the following rivers in Alabama...

  Styx River Near Elsanor affecting Baldwin County.

For the Styx River...including Elsanor...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.

&&


ALC003-260230-
/O.NEW.KMOB.FL.W.0053.220825T0831Z-220826T2222Z/
/STXA1.1.ER.220825T0831Z.220825T1800Z.220826T1621Z.NO/
927 PM CDT Wed Aug 24 2022

The National Weather Service in Mobile has issued a

* Flood Warning for
  the Styx River Near Elsanor.
* From late tonight to Friday afternoon.
* At 9:00 PM CDT Wednesday the stage was 9.3 feet.
* Flood stage is 12 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  tonight to a crest of 13.3 feet early tomorrow afternoon. Further 
  rises may occur depending on how much rain falls over the next few 
  days.
* Impact...At 14 feet, Moderate Flood Stage. Water approaches houses 
  on Donovan Circle in the Seminole Landing community.


&&

LAT...LON 3063 8758 3060 8747 3050 8742 3050 8746
      3053 8752 3057 8753 3061 8759

$$

BB
3 follow-up statements
554 
WGUS84 KMOB 251438
FLSMOB

Flood Statement
National Weather Service Mobile AL
938 AM CDT Thu Aug 25 2022

...The Flood Warning continues for the following rivers in Alabama...

  Styx River Near Elsanor affecting Baldwin County.

For the Styx River...including Elsanor...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.

&&


ALC003-261445-
/O.EXT.KMOB.FL.W.0053.000000T0000Z-220826T1800Z/
/STXA1.1.ER.220825T1800Z.220826T0600Z.220826T1200Z.NO/
938 AM CDT Thu Aug 25 2022

...The Flood Warning is now in effect until early tomorrow 
afternoon...

The Flood Warning continues for
  the Styx River Near Elsanor.
* Until early tomorrow afternoon.
* At 8:00 AM CDT Thursday the stage was 11.7 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this 
  afternoon and will continue rising to a crest of 12.4 feet just 
  after midnight tonight. It will then fall below flood stage by 
  early Friday afternoon.
* Impact...At 12.0 feet, Residents downstream at Seminole Landing 
  should be alert to possible flooding.


&&

LAT...LON 3063 8758 3060 8747 3050 8742 3050 8746
      3053 8752 3057 8753 3061 8759

$$
301 
WGUS84 KMOB 260058
FLSMOB

Flood Statement
National Weather Service Mobile AL
758 PM CDT Thu Aug 25 2022

...The Flood Warning is extended for the following rivers in 
Alabama...

  Styx River Near Elsanor affecting Baldwin County.

For the Styx River...including Elsanor...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.

&&


ALC003-270100-
/O.EXT.KMOB.FL.W.0053.000000T0000Z-220827T0130Z/
/STXA1.1.ER.220825T2107Z.220826T1200Z.220826T1930Z.NO/
758 PM CDT Thu Aug 25 2022

...The Flood Warning is now in effect until tomorrow evening...

The Flood Warning continues for
  the Styx River Near Elsanor.
* Until tomorrow evening.
* At 7:00 PM CDT Thursday the stage was 12.1 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 7:00 PM CDT Thursday was 12.1 feet.
* Forecast...The river is expected to rise to a crest of 12.5 feet 
  tomorrow morning. It will then fall below flood stage early 
  tomorrow afternoon.
* Impact...At 12.0 feet, Residents downstream at Seminole Landing 
  should be alert to possible flooding.


&&

LAT...LON 3063 8758 3060 8747 3050 8742 3050 8746
      3053 8752 3057 8753 3061 8759

$$
623 
WGUS84 KMOB 261509
FLSMOB

Flood Statement
National Weather Service Mobile AL
1009 AM CDT Fri Aug 26 2022

...The Flood Warning is cancelled for the following rivers in 
Alabama...

  Styx River Near Elsanor affecting Baldwin County.

ALC003-261615-
/O.CAN.KMOB.FL.W.0053.000000T0000Z-220826T1509Z/
/STXA1.1.ER.220825T2107Z.220826T0545Z.220826T1100Z.NO/
1009 AM CDT Fri Aug 26 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Styx River Near Elsanor.

* ADDITIONAL DETAILS...
  - At 9:00 AM CDT Friday the stage was 11.8 feet.
  - Forecast...The river is expected to fall to 5.0 feet
    Wednesday morning.
  - http://www.floodsafety.noaa.gov

&&

LAT...LON 3063 8758 3060 8747 3050 8742 3050 8746
      3053 8752 3057 8753 3061 8759


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Aug 24, 7:11 PM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, Aug 24, 7:11 PM CDT, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
711 PM CDT Wed Aug 24 2022

.AVIATION...
00Z issuance...Showers and thunderstorms continue to slowly
progress eastward this evening. As of issuance time, most of the
heavier activity has pushed east of I-65, helping to lower
visibilities and ceilings to MVFR/IFR. Coverage will continue to
decrease throughout the evening, with VFR conditions becoming
prevalent through the early morning hours. Another round of
widespread showers and storms will develop around or a little
before daybreak, lasting through, at least, the early to middle
part of the afternoon. Prevailing ceilings may lower to MVFR, and
occasional drops to IFR for both visibilities and ceilings will be
possible in some of the heavier activity. /96

&&

.PREV DISCUSSION... /issued 512 PM CDT Wed Aug 24 2022/

NEAR TERM UPDATE /Now Through Thursday/...The threat for heavy rain
continues across the area as a broad upper level trough continues
across the southeast. Several shortwaves rotating through the flow
along with significant deep layer moisture in place will continue to
lead to very heavy rain. Precip water values are well over 2 inches
with an observed PW value of 2.3 inches at LIX this morning.
Rainfall will also be enhanced by warm rain processes with warm mid
level temps in place. Hourly rainfall amounts of 2 to 3 inches are
possible in the stronger cores. There is a moderate risk for
excessive rainfall across northwest portions of the area with a
slight risk across the remainder of the area today and a marginal
risk on Thursday. The Flood Watch has been expanded to include much
of the area through Thursday evening due to the very moist soil
conditions and additional heavy rains expected. Highs will only be
in the upper 70s and low 80s due to the widespread clouds and
rainfall. /13

SHORT TERM /Thursday night Through Saturday night/...Upper-level
troughing over the Great Lakes begins to slowly shift eastward as a
weak upper ridge builds over the Mississippi River Valley. At the
surface, the frontal boundary stretched across the Southeast US
begins to wash out by Saturday as the low meandering over ArkLaTex
region broadens out and weakens. This allows for the high over the
Western Atlantic to nudge back to the west, building into the
Southeastern US. Deep moisture will remain in place across the
region, with PWAT values generally around 1.9 to 2.3 inches.

Friday will be a transition day between the active weather pattern
seen over the past few days, to more of a diurnal pattern as the
troughing overhead weakens and ridging starts to build in. Scattered
to numerous showers and storms will develop across the region during
the early morning hours, increasing in coverage during the
afternoon. It should be noted that the location of the surface low,
as well as how quickly/slowly it broadens and dissipates, will help
dictate convective coverage on Friday. If the low shifts westward
towards Texas and dissipates quickly, then coverage may not be as
widespread as previous days. However, if the low shifts to the east
towards Louisiana/Mississippi and is slower to dissipate,
convective coverage may be higher, ultimately leading to an
increased flood potential. In any case, localized flooding
concerns will be the primary hazard on Friday, especially for
regions that have seen copious amounts of rainfall over the past
few days.

For Saturday, convection will follow a typical diurnal cycle as
ridging finally builds into the region. Scattered to numerous
showers and thunderstorms will begin redeveloping over the marine
zones during the early morning hours and push into coastal
counties during the late morning. Activity will then spread inland
during the afternoon due to sea breeze and outflow boundary
collisions. PoPs remain elevated due to the high moisture values,
however they will be slightly lower than previous days (around
60-70 percent) before decreasing in coverage during the evening
hours due to the loss of daytime heating. Once again, the primary
hazard will be slow moving storms capable of producing heavy
rainfall, which could lead to localized flooding concerns given
the high PWATs and wet antecedent conditions in place.

Highs will generally be in the mid to upper 80s. Lows will be in the
upper 60s to low 70s for interior regions, and mid to upper 70s
closer to the coast. A LOW risk of rip currents continue through
Saturday. /96

EXTENDED TERM /Sunday Through Wednesday/...Weak ridging aloft
will linger over the Southeast and western Atlantic as we head into
early next week. Meanwhile, a weak upper trough will dig over
portions of the Central Plains. Towards the middle of the week, an
upper ridge over the western US will begin to amplify causing the
ridging over the Southeast to flatten out. A surface ridge axis
extending from the western Atlantic will keep deep layer moisture
abundant across the northern Gulf Coast with precipitable water
values around 2 inches or so through the period. Showers and storms
will be possible each day as a result. With less forcing aloft,
storms will generally follow a diurnal pattern with the seabreeze
and remnant outflow boundaries being the main forcing mechanisms.
The weak mid to upper level subsidence and increased daytime heating
could allow for a few strong to marginally severe storms through
early next week. Highs will likely top out around the upper 80s and
lower 90s through the period with lows in the 70s. /14

MARINE...High pressure will remain in control across the
northeastern Gulf and southeastern US. It will remain centered
northeast of the coastal waters and this will maintain a light
easterly to southeasterly wind. Seas will also be generally 2 feet
or less. Locally higher winds and seas are expected with
thunderstorms. /13

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flood Watch through Thursday evening for ALZ051>056-059-261>266.

FL...Flood Watch through Thursday evening for FLZ201>203.

MS...Flood Watch through Thursday evening for MSZ067-075-076-078-079.

GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Local storm report, Aug 24, 8:16 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
816 PM CDT WED AUG 24 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     FLASH FLOOD      1 E WHATLEY             31.65N 87.68W
08/24/2022                   CLARKE             AL   EMERGENCY MNGR

            CLARKE COUNTY EMA RELAYED REPORTS OF WATER
            ENTERING A RESIDENCE ON NELLIE HILL ROAD
            NEAR WHATLEY.

&&

21/CLL
Local storm report, Aug 24, 8:23 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
823 PM CDT WED AUG 24 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     FLASH FLOOD      1 SSE FULTON            31.78N 87.72W
08/24/2022                   CLARKE             AL   EMERGENCY MNGR

            FLASH FLOODING REPORTED ON THE SOUTHERN PART
            OF SOUTHEAST MAIN STREET IN FULTON.

&&

21/CLL
Local storm report, Aug 24, 8:30 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
830 PM CDT WED AUG 24 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     WATER SPOUT      2 E PENSACOLA BEACH     30.33N 87.11W
08/24/2022                   GMZ655             FL   PUBLIC

            PUBLIC REPORT OF A WATERSPOUT SOUTH OF
            PENSACOLA BEACH.

&&

21/CLL
Local storm report, Aug 24, 8:39 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
839 PM CDT WED AUG 24 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 PM     MARINE TSTM WIND 3 SE FORT WALTON BEACH  30.39N 86.59W
08/24/2022  M51 MPH          OKALOOSA           FL   MESONET

            THE OKALOOSA ISLAND FISHING PIER WEATHERFLOW
            STATION RECORDED A WIND GUST OF 51 MPH.

&&

21/CLL
Local storm report, Aug 24, 8:49 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
849 PM CDT WED AUG 24 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     FLASH FLOOD      2 SE VREDENBURGH        31.81N 87.30W
08/24/2022                   MONROE             AL   PUBLIC

            PUBLIC REPORT OF FLOODING NEAR THE COMMUNITY
            OF VREDENBURGH.

&&

21/CLL
Local storm report, Aug 24, 8:59 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
859 PM CDT WED AUG 24 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 PM     MARINE TSTM WIND 4 W DESTIN              30.40N 86.56W
08/24/2022  M44 MPH          GMZ635             FL   MESONET

            THE FORT WALTON BEACH WEATHERFLOW STATION
            RECORDED A WIND GUST OF 44 MPH.

&&

21/CLL

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 8:21 PM CDTAreal Flood WarningMOBChoctaw, Clarke6 hr
Aug 24, 9:29 PM CDTRiver Flood WarningMOBBaldwin12 hr
Aug 25, 6:45 AM CDTFlash Flood WarningMOBBaldwin4 hr
Aug 25, 7:44 AM CDTFlash Flood WarningMOBMobile4 hr
Aug 25, 9:00 AM CDTAreal Flood AdvisoryMOBBaldwin, Mobile3 hr
Aug 25, 10:20 AM CDTFlash Flood WarningMOBBaldwin4 hr
Aug 25, 10:25 AM CDTFlash Flood WarningMOBMobile4 hr
Aug 25, 10:31 AM CDTFlash Flood WarningMOBChoctaw, Washington3 hr
Aug 25, 11:43 AM CDTAreal Flood WarningMOBMobile6 hr
Aug 25, 12:53 PM CDTFlash Flood WarningMOBWashington4 hr
Aug 25, 1:47 PM CDTSpecial Marine WarningMOB88 min
Aug 25, 2:15 PM CDTAreal Flood WarningMOBBaldwin, Mobile6 hr

Nearby

River Flood Warnings in Alabama, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.